MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISION GLIDE¿ HYPODERMIC NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISION GLIDE¿ HYPODERMIC NEEDLE
Catalog Number 305108
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before use of the bd precision glide¿ hypodermic needle there was an additional needle that was embedded in the packaging.The consumer states ¿the needle comes out of the packaging.¿ there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: one photo was received, and there was a double/ second cannula protruding from the shield.One sample was returned.The cannula was bent.There was a double cannula attached, and an epoxy drip over on the hub.The part had been opened and handled, but it's possible that the tip of the cannula was caught by the shield causing the bend in the cannula.Qn view: no notifications were written for this batch, nor for the associated assembly batch.Dhr review: assembly batch 6208810 had 17 visual inspections performed on 1,000 parts with zero defects noted.Eight shield removal force tests were performed on 40 parts with a minimum removal force of 1.3 lbs., a maximum removal force of 3.9 lbs., and an average of 2.7 lbs.The specification limits for shield removal forces is 0.5 - 5.5 lbs.With an average less than or equal to 4.5 lbs.Investigation conclusion: the cannula assembly area on the nip lines has been modified to prevent mis-assembled cannula from accumulating, and possibly causing double cannula.It is still dependent on the operator to continuously monitor the assembly process for assembly issues.

Brand Name
BD PRECISION GLIDE¿ HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key7353463
Report Number1911916-2018-00110
Device Sequence Number19411134
Product Code FMI
UDI-Device Identifier00382903051793
UDI-Public00382903051793
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305108
Device Lot Number6207962
Initial Date Received by Manufacturer 03/12/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;